Alert archive / Arkansas / Special Weather Statements in 2014

Special Weather Statement, NWS Little Rock, AR

October 10, 2014Faulkner County, Arkansas

NWS Little Rock, AR issued this special weather statement at Oct 10, 2014, 7:21 PM CDT for Faulkner County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2014, 7:21 PM CDT (00:21 UTC)
Expired
Oct 10, 2014, 8:05 PM CDT
In force
44 min
Issued by
NWS Little Rock, AR

County Faulkner County, AR

The radar

The Little Rock radar (KLZK), 27 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
996 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WWUS84 KLZK 110021
SPSLZK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
721 PM CDT FRI OCT 10 2014

ARZ031>033-039-043>045-110105-
CONWAY AR-FAULKNER AR-LONOKE AR-PERRY AR-PULASKI AR-SALINE AR-WHITE
AR-
721 PM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...NORTHERN
SALINE...NORTHERN PULASKI...NORTHEASTERN PERRY...NORTHWESTERN
LONOKE...FAULKNER AND SOUTHEASTERN CONWAY COUNTIES UNTIL 800 PM
CDT...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
HILL CREEK TO 5 MILES SOUTHWEST OF TOAD SUCK TO 4 MILES SOUTHWEST OF
LITTLE ITALY...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  MAUMELLE...           LITTLE ROCK AFB...    LAKE MAUMELLE...
  JACKSONVILLE...       CONWAY...             WOOSTER...
  VILONIA...            TOAD SUCK...          SPRINGHILL...
  ROLAND...             PINNACLE MTN...       PICKLES GAP...
  OLMSTEAD...           MT VERNON...          MORGAN...
  MENIFEE...            MAYFLOWER...          MARCHE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 110 AND 145.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3528 9209 3506 9200 3487 9206 3482 9273
      3501 9270 3520 9270
TIME...MOT...LOC 0021Z 265DEG 34KT 3516 9260 3502 9258
          3492 9262

$$

65

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Oct 10, 3:43 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Oct 10, 3:43 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
343 PM CDT FRI OCT 10 2014

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
HEAVY RAIN OCCURRED TOWARD THE MISSOURI BORDER TODAY. MORE THAN
TWO INCHES OF PRECIPITATION FELL IN PORTIONS OF THE OZARKS. RAIN
WILL BUILD SOUTH WITH A SLOW MOVING FRONT.

AS THE FRONT HEADS INTO THE CENTRAL THIRD OF ARKANSAS THIS
EVENING...THERE COULD BE A FEW SEVERE STORMS. ISOLATED SEVERE
WEATHER WAS ONGOING IN EASTERN OKLAHOMA...WITH A SEVERE
THUNDERSTORM WATCH POSTED THROUGH THIS EVENING IN THE OUACHITA
MOUNTAINS OF THE WEST.

RAIN WILL BE LIKELY IN CENTRAL/SOUTHERN SECTIONS OF THE STATE
TONIGHT AND SATURDAY. AMOUNTS COULD BE HEAVY...WITH GENERAL HALF
INCH TO INCH AND A HALF TOTALS IN THE FORECAST. LOCAL TOTALS COULD
EXCEED TWO INCHES.

HAVE A FLASH FLOOD WATCH LINGERING IN THE FAR NORTH TONIGHT...WITH
A FLASH FLOOD WATCH IN CENTRAL/SOUTHERN SECTIONS THROUGH SATURDAY.
AT THIS POINT...WIDESPREAD HIGH WATER PROBLEMS ARE UNLIKELY...WITH
MOST OF THE WATER GOING INTO THE SOIL FOLLOWING A DRY SEPTEMBER.

RAIN WILL TAPER OFF SATURDAY NIGHT/SUNDAY...WITH SCATTERED SHOWERS
IN THE FORECAST. A STRONG STORM SYSTEM WILL DRAG A NEW COLD FRONT
INTO THE REGION SUNDAY NIGHT/MONDAY...WITH SHOWERS AND THUNDERSTORMS
PICKING UP AGAIN.

THERE WILL BE TORRENTIAL DOWNPOURS WITH THE NEW SYSTEM...AND A QUICK
ONE TO TWO INCHES OF RAIN. FLASH FLOODING MAY BECOME MORE OF AN
ISSUE. GIVEN THE DYNAMICS OF THE SYSTEM...THERE IS A POTENTIAL FOR
SEVERE STORMS. HOWEVER...MUCH OF THE PRECIPITATION WILL OCCUR
DURING THE DAYLIGHT HOURS WHICH WILL LIMIT HEATING/INSTABILITY.
AREAS TOWARD THE MISSISSIPPI RIVER ARE FAVORED IF SEVERE STORMS
DEVELOP...OR WHERE THE MOST HEATING TAKES PLACE BEFORE THE FRONT
ARRIVES.
&&

.LONG TERM...TUESDAY THROUGH FRIDAY
UPPER LOW PRESSURE WILL BE CENTERED OVER LAKE MICHIGAN TO BEGIN THE
PERIOD AND THE TRAILING TROUGH WILL BE MOVING EAST OF ARKANSAS.
NORTHWEST FLOW WILL INCREASE OVER ARKANSAS TUESDAY AS AN UPPER RIDGE
BUILDS OVER THE ROCKIES TUESDAY AND WEDNESDAY. THE UPPER RIDGE WILL
MOVE TO NEAR THE MISSISSIPPI RIVER BY WEDNESDAY NIGHT. SOUTHWEST
FLOW WILL RETURN TO THE STATE THURSDAY AND FRIDAY.

THE UPPER LEVEL SYSTEM WILL BE EXITING ARKANSAS TUESDAY
MORNING...AND THERE WILL BE A SLIGHT CHANCE OF SHOWERS IN EASTERN
ARKANSAS THROUGH MID MORNING. HIGH PRESSURE WILL BE OVER THE AREA
THROUGH MUCH OF THE PERIOD WITH DRY WEATHER AND NEAR NORMAL
TEMPERATURES EXPECTED THROUGH THURSDAY. A COLD FRONT WILL MOVE
THROUGH THE AREA FRIDAY BUT NO PRECIPITATION IS EXPECTED AT THIS
TIME.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     55  60  53  70 /  80  80  50  40
CAMDEN AR         66  73  60  76 /  70  80  50  40
HARRISON AR       50  58  50  69 /  70  70  40  30
HOT SPRINGS AR    63  68  56  74 /  90  80  50  30
LITTLE ROCK   AR  62  66  56  74 /  90  80  50  40
MONTICELLO AR     66  75  61  80 /  60  80  50  40
MOUNT IDA AR      62  68  56  74 /  90  80  40  30
MOUNTAIN HOME AR  50  58  51  69 /  60  70  40  30
NEWPORT AR        56  62  54  72 /  90  80  60  40
PINE BLUFF AR     64  71  59  76 /  70  80  60  40
RUSSELLVILLE AR   60  63  54  72 /  90  80  40  30
SEARCY AR         59  64  55  72 /  90  80  60  40
STUTTGART AR      62  69  57  75 /  70  80  60  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
EVENING FOR ARKANSAS-CLARK-CLEBURNE-CONWAY-FAULKNER-GARLAND-
GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-JOHNSON-LOGAN-
LONOKE-MONROE-MONTGOMERY-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-VAN BUREN-WHITE-WOODRUFF-YELL.

FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BAXTER-BOONE-
FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE.

&&

SHORT TERM...46 / LONG TERM...51
Hazardous weather outlook, Oct 10, 6:30 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 PM CDT FRI OCT 10 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
630 PM CDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE OVER THE NORTHWEST
THIRD OF THE STATE AND WILL CONTINUE TO GRADUALLY SHIFT SOUTHEAST
THROUGH THE NIGHT. THE PRECIPITATION IS MOVING ALONG A FRONT THAT IS
CREEPING TO THE SOUTH AND ONCE RAIN DOES BEGIN...IT WILL BE VERY
SLOW TO END.

RAIN WILL BE HEAVY AT TIMES ALONG AND NORTH OF THE FRONT THROUGH
TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS NORTH OF
INTERSTATE 30 AND INTERSTATE 40. SEVERAL INCHES OF RAIN CAN NOT BE
DISCOUNTED.

THERE IS A CHANCE SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO
POSSIBLY BRIEFLY SEVERE. THE PRIMARY THREATS ARE GUSTY WINDS AND
MAYBE SOME LARGE HAIL. THE TORNADO THREAT APPEARS MINIMAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN WILL CONTINUE SATURDAY MORNING...WITH THE HEAVIEST
PRECIPITATION IN THE SOUTHEAST HALF OF ARKANSAS. RAIN WILL BECOME
MORE SCATTERED AND TAPER OFF IN THE AFTERNOON AND EVENING.

BECAUSE OF A DRY SEPTEMBER IN MOST AREAS...AND A MODERATE
DROUGHT IN PARTS OF THE NORTH...MUCH OF THE RAIN THROUGH SATURDAY
WILL SOAK INTO THE GROUND. WIDESPREAD FLASH FLOODING IS NOT
EXPECTED...BUT COULD STILL OCCUR IN SOME SPOTS.

LATE SUNDAY NIGHT AND MONDAY...A STRONG STORM SYSTEM WILL DRAG A
NEW COLD FRONT INTO THE REGION FROM THE PLAINS. SHOWERS AND
THUNDERSTORMS WILL BECOME LIKELY AHEAD OF THE FRONT...AND
TORRENTIAL DOWNPOURS ARE EXPECTED. A QUICK ONE TO TWO INCHES
OF RAIN WILL FALL IN A SHORT TIME...AND FLASH FLOODING COULD
BECOME MORE OF AN ISSUE.

SEVERE WEATHER WILL ALSO BE POSSIBLE WITH THE FRONTAL
PASSAGE ON MONDAY. HOWEVER...MUCH OF THE PRECIPITATION WILL OCCUR
DURING THE MORNING AND EARLY AFTERNOON HOURS. DAYTIME HEATING SHOULD
BE MINIMAL...AND WILL HELP KEEP THE ATMOSPHERE FROM BECOMING OVERLY
UNSTABLE.

IF THERE IS A FAVORED AREA FOR SEVERE STORMS ON MONDAY...IT
IS AREAS TOWARD THE MISSISSIPPI RIVER. THIS IS WHERE THE MOST
HEATING WILL OCCUR BEFORE THE FRONT ARRIVES. DAMAGING WINDS ARE
THE MAIN CONCERN...WITH ISOLATED TORNADOES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER RAINFALL AND
FLOODING REPORTS ARE APPRECIATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58/46/56

In the hours before

Special weather statement, Oct 10, 6:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
654 PM CDT FRI OCT 10 2014

ARZ039-042>044-110040-
GARLAND AR-PERRY AR-PULASKI AR-SALINE AR-
654 PM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALINE...WESTERN
PULASKI...SOUTHERN PERRY AND NORTHERN GARLAND COUNTIES UNTIL 745 PM
CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF JESSIEVILLE...OR 13 MILES
NORTHWEST OF HOT SPRINGS VILLAGE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMS JUNCTION...  LONG MTN...           LAKE WINONA...
  LAKE SYLVIA...        LAKE NORRELL...       JESSIEVILLE...
  WYE MTN...            WYE...                THORNBURG...
  REFORM...             PARON...              HOLLIS...
  DEBERRIE...           CONGO...              BLAND...
  AVILLA...             ANTIOCH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3498 9261 3464 9258 3471 9319 3494 9318
TIME...MOT...LOC 2355Z 267DEG 32KT 3479 9306

65
Special weather statement, Oct 10, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
721 PM CDT FRI OCT 10 2014

ARZ031>033-039-043>045-110105-
CONWAY AR-FAULKNER AR-LONOKE AR-PERRY AR-PULASKI AR-SALINE AR-WHITE
AR-
721 PM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...NORTHERN
SALINE...NORTHERN PULASKI...NORTHEASTERN PERRY...NORTHWESTERN
LONOKE...FAULKNER AND SOUTHEASTERN CONWAY COUNTIES UNTIL 800 PM
CDT...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
HILL CREEK TO 5 MILES SOUTHWEST OF TOAD SUCK TO 4 MILES SOUTHWEST OF
LITTLE ITALY...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  MAUMELLE...           LITTLE ROCK AFB...    LAKE MAUMELLE...
  JACKSONVILLE...       CONWAY...             WOOSTER...
  VILONIA...            TOAD SUCK...          SPRINGHILL...
  ROLAND...             PINNACLE MTN...       PICKLES GAP...
  OLMSTEAD...           MT VERNON...          MORGAN...
  MENIFEE...            MAYFLOWER...          MARCHE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 110 AND 145.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3528 9209 3506 9200 3487 9206 3482 9273
      3501 9270 3520 9270
TIME...MOT...LOC 0021Z 265DEG 34KT 3516 9260 3502 9258
          3492 9262

65

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:06 PM CDTSpecial Weather StatementLZKGrant44 min
Oct 10, 8:08 PM CDTSpecial Weather StatementLZKSaline47 min
Oct 10, 8:44 PM CDTSpecial Weather StatementLZKPolk46 min
Oct 10, 8:46 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson29 min
Oct 10, 9:14 PM CDTSevere Thunderstorm WarningLZKJefferson22 min
Oct 10, 9:28 PM CDTSpecial Weather StatementLZKMonroe32 min
Oct 10, 9:32 PM CDTSpecial Weather StatementLZKCleveland43 min
Oct 10, 9:39 PM CDTSpecial Weather StatementLZKLincoln31 min

Nearby

Special Weather Statements in Arkansas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.